Ask a doctor

Will Using Latisse Cause my Entire Eyelid to Darken?

Would Latisse cause darkening of the entire eyelid or just the line where drops are applied?

Doctor Answers (9)

Latisse does not darken the entire eyelid

+2

As with any product, if Latisse is applied according to the directions that come with it and as directed by your doctor there should not be any darkening of the eyelid. My patients and office staff who have been using Latisse for close to a year have not reported any darkening of their eyelid (even where they apply Latisse at the lash line).


Atlanta Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

Eyelid Discoloration From Latisse

+1

Thank you for your question.

Quick Answer: Eyelid discoloration from Latisse can occur where the product has come into repeated contact with the skin.

In our San Francisco Bay Area practice we have many patients that use Latisse and we discuss this possible side effect prior to beginning its use with all patients. If skin discoloration does occur when using Latisse it is typically temporary and is expected to go away once the product is no longer used. Generally speaking it takes about two months for the changes to be reversed.

I hope this helps.

Steven H. Williams, MD
San Francisco Plastic Surgeon
5.0 out of 5 stars 22 reviews

Latisse and Eyelid Darkening

+1

I have seen a few patients, who are using Latisse, who develop a subtle darkening right above the eyelash line. There are two reasons for this. The first is a mild (temporary) pigment change in the skin right along the lash line where the Latisse is placed. The other is, as the lashes thicken, there is a natural optical effect of the lashes casting a darker "shadow" on the skin of the lid. I must be honest, every patient I have ever seen with this mild color change on that small line of skin.....love it and claim that it looks like a mascara line 24/7! Don't despair, though. If you don't like that effect(and, remember, it does'nt happen very often) it will go away shortly after you stop using Latisse.

Anthony J. Kameen, MD
Baltimore Ophthalmologist

You might also like...

Latisse and eyelid darkening

+1

Latisse can cause darkening of the eyelids. This is usually reversible once the medication is stopped.

Chris Thiagarajah, MD
Washington DC Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

Eyelid Darkening with Latisse

+1

Some patients have noticed a darkening of the skin where Latisse is applied. This is due to an increase in the melanin production at that area. When applying Latisse, it is important to follow the directions precisely. Apply it directly to the base of the lashes. Make sure to use the given applicators in the package as they allow for precise application (do not use a Q-tip or cotton gauze). If you do experience skin darkening, it will resolve over time if you stop using Latisse.

David Bogue, MD
Boca Raton Plastic Surgeon
5.0 out of 5 stars 8 reviews

Latisse Eyelid Darkening

+1

If you use the product as instructed, you should not see any darkening past the area of application. However, you should be sure your eyelids are dry and you have not applied gels or moisturizers to the eyelid as this could potentially allow some product spread.

Best bet? Cleanse your eyes with a water soluble cleanser that does not leave residue and be sure your eyelids are completely dry. Then apply the Latisse as instructed in the product packaging.

Nasrin Mani, MD
La Jolla Ophthalmologist
2.5 out of 5 stars 3 reviews

Latisse may darken skin only where it is applied

+1

Latisse can cause temporary darkening of skin if it is applied directly to the area repeatedly. If you use it carefully and do not get it beyond the lash margin (where eyeliner is applied) it should not darken your skin. We recommend (off label) that a very fine eyeliner brush be used instead of the disposable brushes that come with the Latisse kit to reduce the amount of product that can get on the surrounding skin.

Lorrie Klein, MD
Laguna Niguel Dermatologic Surgeon
5.0 out of 5 stars 163 reviews

Latisse action limited to where it is applied

+1

The reason for the brush applicators is to allow precise application of Latisse just to the base of the lashes, and that is the only place where the skin may darken. If it is applied carefully, it will not spread this effect beyond the lash line. With blinking, some is transferred to the lower lash line, and darkening may occur here also.

The large blotchy darkening that is talked about is from patients who used Lumigan for glaucoma as an eye drop, which is the same medication. In these patients, some of the medication was blinked out onto the entire lid area, and in some cases caused a darkening around the eye over a larger area.

Fortunately, even if this happens, the effect on the skin is temporary and will fade with time once the medication is discontinued.

Jon Dishler, MD
Denver Ophthalmologist
5.0 out of 5 stars 2 reviews

Latisse will only cause localized darkening

+1

Hello Hoosier, thanks for your great question.

Latisse in some cases may cause darkening of the skin, but that darkening will only be localized to the area the medication comes directly in contact with. Hence, it is best to limit it to the base of the lashes only, and to blot excess fluid with a tissue to minimize any untoward side effects.

Shalini Kapoor, MD
Los Angeles Ophthalmologist
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.